Oklahoma, 2008Drought in Oklahoma, June 15 to 30, 2008
June 15 to 30, 2008 · NWS OUN · 2 events in 2 counties and zones
Although much of Oklahoma reported above average rainfall totals, northwest Oklahoma remained dry. As a result, D2 drought set in over a small area of Harper and Ellis counties.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Although much of Oklahoma reported above average rainfall totals, northwest Oklahoma remained dry. As a result, D2 drought set in over a small area of Harper and Ellis counties. The wheat harvest was minimal, and some farmers were forced to sell off their cattle. The drought caused Gov. Brad Henry today send a letter to U.S. Secretary of Agriculture Ed Schafer requesting disaster assistance for farmers and ranchers. Luckily in this area, the rains returned, albeit a little late, to northwest Oklahoma, prompting officials to lower the drought monitor to D1 and then D0. Monetary damages were estimated.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 14, 2:02 PM CST, 9 hours 58 minutes earlier.
Area forecast discussion, Jun 14, 2:02 PM CST, 9 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
302 PM CDT SAT JUN 14 2008
.DISCUSSION...
WEAK FRONTAL BOUNDARY EXTENDING NORTHWEST TO SOUTHEAST ACROSS
FAR WESTERN OKLAHOMA INTO PORTIONS OF WESTERN NORTH TEXAS EXPECTED
TO REMAIN NEARLY STATIONARY OR SHIFT SLIGHTLY NORTHWARD LATE THIS
AFTERNOON AND EVENING. OUTFLOW BOUNDARY EVIDENT ON SATELLITE WILL
CONTINUE A WESTWARD SURGE THROUGH THE LATE AFTERNOON...AND WHEN IT
BECOMES COINCIDENT WITH WEAK FRONT OVER WESTERN NORTH TEXAS AND
FAR SOUTHWEST OKLAHOMA...COULD ALLOW ENOUGH CONVERGENCE TO
INITIATE ISOLATED OR SCATTERED STORMS. LOW POPS WILL BE KEPT OVER
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS INTO EARLY EVENING FOR
THIS POSSIBILITY...AND WITH CAPES ESTIMATED IN THE 3-4K RANGE...
WE WILL EXPECT STORMS TO REACH SEVERE LEVELS. DESTRUCTIVE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY CONCERNS AS LOW LEVEL SHEAR IS
NOT ALL THAT IMPRESSIVE AND SPREADS ARE WELL INTO THE 30 DEGREES
RANGE.
MORE PROBABLE WILL BE CAPROCK/HIGHER TERRAIN CONVECTION TO OUR
WEST THAT MAY CONSOLIDATE INTO A COMPLEX LATE TONIGHT. EAST AND
SOUTHEAST PROGRESSION WOULD KEEP THE GREATEST CONCERN FOR MCS
ACTIVITY OVER WEST-CENTRAL OKLAHOMA...DOWN INTO WESTERN NORTH
TEXAS LATE TONIGHT. MODELS ARE NOT ALL THAT EXCITED ABOUT
CONTINUED PROGRESS OF ANY MCS...BUT GIVEN MID-LEVEL S/WV MOVING
OUT OF COLORADO THIS EVENING...STRONG LOW-LEVEL JET...AND WEAK
SURFACE BOUNDARY OVER THE REGION...WILL KEEP MODERATE-CHANCE AND
SLIGHT CHANCE POPS GOING THROUGH THE NIGHT. THIS WILL BE MONITORED
AND UPDATED AS NEEDED THIS EVENING.
MORE SUBSTANTIAL FRONTAL BOUNDARY STILL PROGD TO SURGE INTO THE
REGION LATE SUNDAY AND SUNDAY NIGHT...AND POPS WILL BE CONTINUED
WITH THIS FEATURE. THIS BOUNDARY STALLS AND STAYS A WEATHER
CONTRIBUTOR OVER OKLAHOMA AND NORTH TEXAS WELL INTO THE MIDDLE OF
THE WEEK. IN ADDITION TO PROVIDING FOCUS FOR DIURNAL ACTIVITY NEAR
BOUNDARY...BAROCLINIC/MOISTURE AXIS WILL ALSO BE A FAVORED TRACK
FOR ANY THUNDERSTORM COMPLEX THAT FORMS TO OUR NORTHWEST AND DIVES
SOUTHEAST AT NIGHT. THIS IS EXPECTED TO BE A DAILY OCCURRENCE
ESPECIALLY ONCE WE GET INTO THE MONDAY NIGHT-WEDNESDAY NIGHT TIME-
FRAME.
MODELS INDICATE UPPER RIDGE AXIS SHIFTING FARTHER EASTWARD OVER
SOUTHERN PLAINS BY LATE IN THE WEEK...SHIFTING THE STORM TRACK TO
OUR NORTH AND EAST. LATE WEEK PERIODS WILL REMAIN DRY IN FORECAST
FOR THIS REASON.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 71 96 70 91 / 20 20 20 30
HOBART OK 73 103 71 93 / 40 20 20 30
WICHITA FALLS TX 76 100 74 97 / 30 20 10 20
GAGE OK 69 99 64 85 / 30 10 20 20
PONCA CITY OK 71 93 68 85 / 20 30 40 20
DURANT OK 71 94 72 92 / 20 10 10 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
22/11
In the hours before
Special weather statement, Jun 14, 9:49 PM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1049 PM CDT SAT JUN 14 2008
TXZ085-150415-
WILBARGER TX-
1049 PM CDT SAT JUN 14 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR WILBARGER COUNTY. STRONG
WINDS BEING GENERATED BY WEAKENING THUNDERSTORMS WILL LIKELY GUST TO
NEAR 50 MPH ACROSS PARTS OF WILBARGER COUNTY... GENERALLY NEAR AND
SOUTHWEST OF A LINE FROM VERNON TO GRAYBACK.
Special weather statement, Jun 14, 9:59 PM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1059 PM CDT SAT JUN 14 2008
TXZ088-150415-
BAYLOR TX-
1059 PM CDT SAT JUN 14 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHWEST BAYLOR COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF RED SPRINGS AT
1059 PM CDT...MOVING SOUTH AT 20 MPH. SMALL HAIL... HEAVY RAIN AND
WIND GUSTS TO NEAR 45 MPH WILL BE POSSIBLE AS THE STORMS MOVES
THROUGH THE SOUTHWEST PART OF BAYLOR COUNTY.
CJS
Local storm report, Jun 14, 10:00 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1100 PM CDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM HAIL WICHITA FALLS 33.91N 98.50W
06/14/2008 E0.88 INCH WICHITA TX AMATEUR RADIO
0520 PM HAIL HENRIETTA 33.82N 98.19W
06/14/2008 E0.88 INCH CLAY TX EMERGENCY MNGR
0725 PM HAIL 8 SW SHATTUCK 36.19N 99.98W
06/14/2008 E1.75 INCH ELLIS OK PUBLIC
0730 PM HAIL 2 S SHATTUCK 36.25N 99.88W
06/14/2008 E2.50 INCH ELLIS OK EMERGENCY MNGR
REPORTED BY SHATTUCK EMERGENCY MGT.
0743 PM HAIL 4 S SHATTUCK 36.22N 99.88W
06/14/2008 E2.75 INCH ELLIS OK EMERGENCY MNGR
REPORTED BY SHATTUCK EMERG. MGT.
0745 PM HAIL 5 S SHATTUCK 36.20N 99.88W
06/14/2008 E3.25 INCH ELLIS OK EMERGENCY MNGR
REPORTED BY SHATTUCK EMERG. MGT.
0805 PM HAIL 6 SW DUKE 34.61N 99.65W
06/14/2008 E1.00 INCH JACKSON OK PUBLIC
0810 PM TSTM WND GST 3 W GOODLETT 34.33N 99.93W
06/14/2008 M59.00 MPH HARDEMAN TX MESONET
WEST TEXAS MESONET SITE
0825 PM HAIL 8 W SHARON 36.28N 99.48W
06/14/2008 E1.75 INCH WOODWARD OK PUBLIC
0827 PM HAIL 2 N ALTUS 34.67N 99.33W
06/14/2008 E0.75 INCH JACKSON OK AMATEUR RADIO
0830 PM TSTM WND GST QUANAH 34.30N 99.74W
06/14/2008 E60.00 MPH HARDEMAN TX FIRE DEPT/RESCUE
0830 PM HAIL QUANAH 34.30N 99.74W
06/14/2008 E0.75 INCH HARDEMAN TX FIRE DEPT/RESCUE
0833 PM HAIL ALTUS 34.64N 99.33W
06/14/2008 E0.88 INCH JACKSON OK AMATEUR RADIO
0836 PM HAIL ALTUS 34.64N 99.33W
06/14/2008 E1.00 INCH JACKSON OK AMATEUR RADIO
0934 PM TSTM WND GST HARROLD 34.08N 99.03W
06/14/2008 E70.00 MPH WILBARGER TX PUBLIC
0939 PM TSTM WND GST 8 S VERNON 34.04N 99.28W
06/14/2008 E60.00 MPH WILBARGER TX PUBLIC
0943 PM TSTM WND GST 1 E ELECTRA 34.03N 98.90W
06/14/2008 M64.00 MPH WICHITA TX AMATEUR RADIO
1000 PM TSTM WND GST 2 SE TRUSCOTT 33.73N 99.78W
06/14/2008 E60.00 MPH KNOX TX CO-OP OBSERVER
1001 PM TSTM WND GST 8 N MABELLE 33.79N 99.13W
06/14/2008 E75.00 MPH BAYLOR TX PUBLIC
1020 PM TSTM WND GST 4 N MABELLE 33.73N 99.13W
06/14/2008 E60.00 MPH BAYLOR TX PUBLIC
&&
FMSpecial weather statement, Jun 14, 10:28 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1128 PM CDT SAT JUN 14 2008
TXZ084>090-150500-
WILBARGER TX-FOARD TX-WICHITA TX-CLAY TX-ARCHER TX-KNOX TX-BAYLOR TX-
1128 PM CDT SAT JUN 14 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER...BAYLOR...CLAY...
FOARD...KNOX...WICHITA AND WILBARGER COUNTIES.
AT 1128 PM A SMALL COMPLEX OF THUNDERSTORMS WAS LOCATED OVER
WESTERN NORTH TEXAS FROM BLUEGROVE TO ARCHER CITY TO SEYMOUR
AND BENJAMIN. SMALL HAIL AND WINDS TO 50 MPH WILL BE POSSIBLE AS
THE STORMS MOVE SOUTHEAST AND WEAKEN. MOST OF THE RAIN SHOULD BE
SOUTH OF KNOX...BAYLOR...ARCHER AND CLAY COUNTIES BY 1230 AM.
Special weather statement, Jun 14, 11:18 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1218 AM CDT SUN JUN 15 2008
TXZ087>089-150545-
ARCHER TX-KNOX TX-BAYLOR TX-
1218 AM CDT SUN JUN 15 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER...BAYLOR AND KNOX
COUNTIES.
AT 1218 AM CDT...RADAR INDICATED THUNDERSTORMS WERE WEAKENING OVER
SOUTHERN PARTS OF KNOX...BAYLOR AND ARCHER COUNTIES. STRONG WIND
GUSTS TO 50 MPH MAY OCCUR ON THE NORTHERN EDGE OF THESE STORMS
OVER THE NEXT 30 TO 45 MINUTES. AREAS FROM LAKE KICKAPOO TO MABELLE
AND SEYMOUR WILL LIKELY SEE THE STRONGEST WINDS.
Special weather statement, Jun 14, 11:50 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1250 AM CDT SUN JUN 15 2008
TXZ087>089-150615-
ARCHER TX-KNOX TX-BAYLOR TX-
1250 AM CDT SUN JUN 15 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER...BAYLOR AND KNOX
COUNTIES.
AN AREA OF DISSIPATING SHOWERS WAS LOCATED SOUTH OF A LINE FROM
MUNDAY... TO BOMARTON... TO WESTOVER AT 1250 AM CDT. AS THE SHOWERS
CONTINUE TO DISSIPATE... WIND GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE
TO THE NORTH OF THE RAIN.
MAXWELL
Drought, Harper
- When
- June 15, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Harper forecast zone
- Property damage
- $100,000
- Reported by
- Other Federal Agency
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
Although much of the state of Oklahoma reported above average rainfall totals, the spring and early summer rainfalls did not materialize over far northwest Oklahoma. As a result, D2 drought set in over a small area of Harper and Ellis counties. The drought was not near as severe as the Oklahoma panhandle, but the sting was still felt by local farmers. The wheat harvest was minimal, and some farmers were forced to sell off their cattle. The drought caused Gov. Brad Henry today send a letter to U.S. Secretary of Agriculture Ed Schafer requesting disaster|assistance for farmers and ranchers. Luckily in this area, the rains returned, albeit a little late, to northwest Oklahoma, prompting officials to lower the drought monitor to D1 and then D0. Monetary damages were estimated.
Drought, Ellis
- When
- June 15, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Ellis forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
Monetary damages were estimated.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Texas, June 15, 20086 injured · $20 million · 1.75 in hail · 3 events
- Lightning Strike in Florida, June 15, 20081 death · 1 event
- Hail and Damaging Winds in Indiana, June 15, 2008$1.7 million · 2.75 in hail · 33 events
- Flash Flooding and Hail in Missouri, June 15, 2008$307,000 · 2.75 in hail · 56 events
- Tornado and Hail in Illinois, June 15, 20081 injured · $513,000 · EF0 · 29 events
- Hail and Damaging Winds in Illinois, June 15, 2008$269,000 · 1 in hail · 35 events
- Hail and Damaging Winds in Kansas, June 15, 2008$251,000 · 2 in hail · 23 events
- Hail in Kansas, June 15, 2008$315,000 · 1.75 in hail · 5 events
- Hail in Nebraska, June 15, 2008$320,000 · 1.5 in hail · 4 events
- Hail and Damaging Winds in Ohio, June 15 to 16, 2008$98,000 · 1.75 in hail · 22 events
- Damaging Winds in Indiana, June 15, 2008$69,000 · 61 kt wind · 25 events
- Hail and Damaging Winds in Michigan, June 15, 2008$75,000 · 1 in hail · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 121022, 121023.